MAUDE Adverse Event Report: INION OY INION CPS 1.5/2.0/2.5 BIOABSORBABLE FIXATION SYSTEM; BONE SCREW

INION OY INION CPS 1.5/2.0/2.5 BIOABSORBABLE FIXATION SYSTEM; BONE SCREW
Model Number SCR-2225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Cellulitis (1768); Foreign Body Reaction (1868)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Inion cps 2.0 4-hole plate and 2x7mm screws were used for fixation after intraorbital tumor resection in (b)(6)-year old patient (i.E., pediatric patient).Six days postoperatively there was redness and swelling of the upper eyelid accompanied by pus in the lateral canthus.Treatment with intravenous antibiotics did not resolve the problem.It is unclear whether bacterial culture was made before choosing the antibiotic (ceftriaxone sodium).Approximately 3 weeks postoperatively reoperation number 1 was carried out for abscess incision and drainage.3 months later (i.E., approximately 4 months and 10 days after the original tumor resection operation and implantation of the inion cps implants) problems reoccurred with orbit skin ulceration and cellulitis inflammation.Two weeks later (i.E., nearly 5 months after the original tumor resection operation and implantation of the inion cps implants) reoperation number 2 was carried out for implant removal and debridement.Most likely the initial cause of the complications experienced by the above described patient was bacterial infection.The patient was treated with intravenous antibiotics (ceftriaxone sodium) initially but that didn't solve the problem.The early onset of symptoms (6 days postoperatively) indicates bacterial infection (or possibly swelling due to surgical trauma) rather than tissue reaction related to the implant material because typically implant material degradation related inflammatory tissue reactions occur much later, i.E., typically 1-2 years postoperatively in case of the inion cps implants, and only very rarely as early as 0,5-1 years after implantation).
 
Event or Problem Description
Right intraorbital tumor resection for (b)(6) year old female patient was operated.Redness and swelling developed 6 days after the operation.There was no significant improvement after intravenous infusion of ceftriaxone sodium, so "orbit sidewise opening of the right eye, intraorbital abscess incision and drainage, orbital septum repair, eyelid suture" were carried out 3 weeks post operatively.4 months after the initial operation,the skin of the right orbit was ulcerated.The diagnosis was "right orbit cellulitis inflammation".And revision surgery was performed.At implant removal granulation-like tissue hyperplasia was seen and removed, the soft tissue near the absorbable plate was eroded and brittle.There was no obvious infection in the exploration, and the outer orbital bone was healed well.

Brand Name
INION CPS 1.5/2.0/2.5 BIOABSORBABLE FIXATION SYSTEM
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
MDR Report Key11559134
Report Number3003407235-2021-00001
Device Sequence Number4766672
Product Code HWC
UDI-Device Identifier06438408001185
UDI-Public06438408001185
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCR-2225
Device Catalogue NumberSCR-2225
Device Lot Number2005003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight22